EconPapers    
Economics at your fingertips  
 

Global factors, international spillovers, and the term structure of interest rates: New evidence for Asian Countries

Chiara Guerello and Marco Tronzano

The North American Journal of Economics and Finance, 2020, vol. 51, issue C

Abstract: This paper provides new evidence about the role of common global factors exploring the existence of structural breaks in the long-run trend of the term structure and analyzes the spillover effects from the unconventional monetary policies recently implemented by major industrialized countries. For a panel of four Asian economies (Malaysia, Philippines, Singapore, South Korea), we show that, accounting for the role of global liquidity factors, parameters restrictions associated with the EHTS are not rejected, even after a regime-shift occurring at the end of 2005, thus supporting an extended weak version of the “Liquidity Premium Theory”. We also document relevant discrepancies in the short-run dynamics of long-term interest rates, which are strictly related to some structural differences between these Asian countries in terms of the “impossible trinity” between monetary independence, financial openness and exchange rate stability.

Keywords: Expectation hypothesis of the term structure; Global interest rates; Global liquidity; Asian emerging markets; International financial spillovers (search for similar items in EconPapers)
JEL-codes: E43 E52 G12 G15 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1062940819300166
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecofin:v:51:y:2020:i:c:s1062940819300166

DOI: 10.1016/j.najef.2019.101073

Access Statistics for this article

The North American Journal of Economics and Finance is currently edited by Hamid Beladi

More articles in The North American Journal of Economics and Finance from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().

 
Page updated 2021-03-09
Handle: RePEc:eee:ecofin:v:51:y:2020:i:c:s1062940819300166